Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 20, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 13, 2022, 2:46 AM CST for 4 counties in Arkansas; 6 counties in Oklahoma. It took effect at Dec 13, 2022, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 2:46 AM CST (08:46 UTC)
- In effect from
- Dec 13, 2022, 6:00 AM CST
- Expired
- Dec 13, 2022, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS74 KTSA 130846 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 246 AM CST Tue Dec 13 2022 ARZ001-002-010-011-OKZ057-058-062-063-068-069-131700- /O.NEW.KTSA.WI.Y.0020.221213T1200Z-221213T1800Z/ Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell 246 AM CST Tue Dec 13 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...Southeast winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...In Arkansas, Benton, Carroll, Washington AR and Madison Counties. In Oklahoma, Craig, Ottawa, Mayes, Delaware, Cherokee and Adair Counties. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
514 WWUS74 KTSA 131803 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1203 PM CST Tue Dec 13 2022 ARZ001-002-010-011-OKZ057-058-062-063-068-069-131915- /O.EXP.KTSA.WI.Y.0020.000000T0000Z-221213T1800Z/ Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell 1203 PM CST Tue Dec 13 2022 ...WIND ADVISORY HAS EXPIRED... Winds have remained below advisory levels with gusts of 20 to 35 mph with similar wind gusts expected through the remainder of the afternoon. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 10:43 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 12, 10:43 PM CST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1043 PM CST Mon Dec 12 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 936 PM CST Mon Dec 12 2022 Initial band of showers is now moving into far eastern OK, with a break in coverage at least temporarily in areas west of US Highway 69. Expectation is that strengthening warm advection pattern through tonight will ultimately lead to re-expanding showers and isolated to scattered elevated thunderstorms across the forecast area during the night, and as such the going likely to categorical POPs will be maintained. Line of strong to severe storms expanding across TX/OK Panhandle region will move into eastern OK 09-12z it appears, with low instability but high shear supporting a low-end severe threat during that time, primarily hail in elevated cores. Only change to forecast was to speed up initial arrival of showers into region near the AR/OK border and into western AR through 06z. Remainder of forecast trending well. && .LONG TERM... (Tuesday through Monday) Issued at 214 PM CST Mon Dec 12 2022 The greatest chances of thunderstorms will occur Tuesday morning into early Tuesday afternoon as the cold front advances across eastern Oklahoma and western Arkansas. While the wind field will be very favorable for severe storms, the instability will be rather limited. Most of the storms will be elevated in nature with large hail possible with the strongest storms. However, a few surface based storms may be possible late Tuesday morning/ early Tuesday afternoon across portions of southeast Oklahoma and western Arkansas in the warm sector in the vicinity of the advancing cold front. These storms will be capable of producing damaging winds in addition to the large hail. There is also a low chance for a tornado if surface based storms occur. Locally heavy rains will also be possible with the stronger storms. The showers and storms are set to exit the area by early Tuesday afternoon. The sun will make its long awaited appearance in the wake of the Pacific cold front Tuesday afternoon as skies clear from west to east. Another cold front will surge through the region Tuesday night into Wednesday morning. High pressure will settle into the area for the remainder of the work week resulting in cooler and drier conditions. The next chance of precipitation is forecast to occur Sunday night as the next storm system moves into the area. && .AVIATION... (06Z TAFS) Issued at 1043 PM CST Mon Dec 12 2022 Ceilings becoming IFR area wide with areas of light fog and drizzle developing. Scattered showers will intermittently impact sites ahead of stronger convection moving into wrn OK at this time. This stronger convection moves into ern OK sites very late tonight, and exits nwrn AR early Tuesday afternoon. Improving flight conditions expected Tuesday afternoon ern OK sites behind the cold front, and this improvement will likely reach nwrn AR sites 00-03z. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 64 33 48 / 80 90 0 0 FSM 47 65 42 55 / 70 100 10 0 MLC 53 63 38 50 / 70 100 0 0 BVO 48 63 29 45 / 80 90 0 0 FYV 47 63 38 53 / 70 100 10 0 BYV 44 60 42 52 / 60 90 10 0 MKO 48 63 36 49 / 80 100 0 0 MIO 48 60 32 45 / 80 100 10 0 F10 51 63 34 49 / 80 100 0 0 HHW 52 63 43 54 / 70 90 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....10 AVIATION...69
Hazardous weather outlook, Dec 12, 12:55 PM CST, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CST Mon Dec 12 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CST Mon Dec 12 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After midnight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma; Northwest Arkansas. ONSET...After 5 PM. DISCUSSION... Showers and a few thunderstorms will gradually increase in coverage this evening into the overnight hours as a strong upper level storm system begins to move east out of the Rockies into the central Plains. Thunderstorm intensity may increase late tonight to the west of Highway 75, with an isolated severe wind gust or large hail possible with the strongest storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY thru SUNDAY...No Hazards. EXTENDED DISCUSSION... A band of showers and embedded thunderstorms will sweep west to east across the region during the morning and midday hours on Tuesday, and will move east of the area by early afternoon. There is a limited risk of severe storms, mainly across southeast Oklahoma, as these storms sweep thru. Damaging winds are the primary threat along with a low, but non-zero, tornado threat. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:55 AM CST | Special Weather Statement | TSA | Okfuskee | 35 min |
| Dec 13, 6:38 AM CST | Special Weather Statement | TSA | Okfuskee | 37 min |
| Dec 13, 7:14 AM CST | Special Weather Statement | TSA | McIntosh, Okmulgee | 31 min |
| Dec 13, 7:42 AM CST | Special Weather Statement | TSA | Okmulgee | 33 min |
| Dec 13, 7:46 AM CST | Special Weather Statement | TSA | McIntosh, Pittsburg | 44 min |
| Dec 13, 8:48 AM CST | Special Weather Statement | TSA | McIntosh | 27 min |
| Dec 13, 10:44 AM CST | Special Weather Statement | TSA | Choctaw | 31 min |
| Dec 13, 11:03 AM CST | Tornado Warning | TSA | Choctaw | 42 min |
| Dec 13, 11:11 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.